Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


re: Cancer risk: what's worst, high cd4 but not on meds or low cd4 but suppressed?
Mar 18, 2012

Thanks for your comprehensive answer Joe. For someone in my situation (cd4 around 250 - 330, 28%) undetectable 3.5 years, positive for 4) I read that the risk of developing NHL is very low. In fact, the probability is highest within 18 months of starting meds. Is this right? The research seemed quite good. What's your experience? I look after myself very well although probably drink (a little)too much! Kind Regards again. Michael.

Response from Dr. McGowan

Michael,

Many conditions are diagnosed shortly after starting antiretroviral therapy. This can be an "unmasking" of a condition that may have been brewing but had few symptoms because of the poor immune response. When the immune system starts to improve on therapy these condtions become symptomatic because of the inflammation that they induce.

Thanks, Joe



Previous
Follow-up: T Cells decreasing but percentage stable after unknown illness
Next
Hello Dr you say elisa negative at six months no is 100% acutare?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement